Busca avançada
Ano de início
(Referência obtida automaticamente do Web of Science, por meio da informação sobre o financiamento pela FAPESP e o número do processo correspondente, incluída na publicação pelos autores.)

Geometry of submanifolds with respect to ambient vector fields

Texto completo
Manfio, Fernando [1] ; Tojeiro, Ruy [1] ; Van der Veken, Joeri [2]
Número total de Autores: 3
Afiliação do(s) autor(es):
[1] Univ Sao Paulo, Inst Ciencias Matemat & Comp, Ave Trabalhador Sao Carlense 400, BR-13560970 Sao Carlos - Brazil
[2] Katholieke Univ Leuven, Dept Math, Celestijnenlaan 200B, Box 2400, B-3001 Leuven - Belgium
Número total de Afiliações: 2
Tipo de documento: Artigo Científico
Fonte: Annali di Matematica Pura ed Applicata; MAR 2020.
Citações Web of Science: 0

Given a Riemannian manifold Nn and Z. (N), an isometric immersion f : Mm. Nn is said to have the constant ratio property with respect to Z either if the tangent component ZT f of Z vanishes identically or if ZT f vanishes nowhere and the ratio.Z. f./.ZT f. between the lengths of the normal and tangent components of Z is constant along Mm. It has the principal direction property with respect to Z if ZT f is an eigenvector of all shape operators of f at all points of Mm. In this article, we study isometric immersions f : Mm. Nn of arbitrary codimension that have either the constant ratio or the principal direction property with respect to distinguished vector fields Z on space forms, product spaces..n x R and Hn x R, where n and Hn are the n-dimensional sphere and hyperbolic space, respectively, and, more generally, on warped products I x Qn of an open interval I. R and a space form Qn . Starting from the observation that these properties are invariant under conformal changes of the ambient metric, we provide new characterizations and classification results of isometric immersions that satisfy either of those properties, or both of them simultaneously, for several relevant instances of Z as well as simpler descriptions and proofs of some known ones for particular cases of Z previously considered by many authors. Our methods also allow us to classify Euclidean submanifolds with the property that the normal components of their position vector fields are parallel with respect to the normal connection, and to give alternative descriptions to those in Chen (J Geom 74(1-2): 61-77, 2002) of Euclidean submanifolds whose tangent or normal components of their position vector fields have constant length. (AU)

Processo FAPESP: 16/23746-6 - Técnicas algébricas, topológicas e analíticas em geometria diferencial e análise geométrica
Beneficiário:Paolo Piccione
Linha de fomento: Auxílio à Pesquisa - Temático